Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 92, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 12, 2022, 11:14 AM CDT for Bond County, Clinton County, Fayette County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2022, 11:14 AM CDT (16:14 UTC)
- Expired
- Jun 12, 2022, 11:47 AM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bond County, IL, Clinton County, IL, Fayette County, IL
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.5
The text
As transmitted.
140
WUUS53 KLSX 121614
SVRLSX
ILC005-027-051-121700-
/O.NEW.KLSX.SV.W.0092.220612T1614Z-220612T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1114 AM CDT Sun Jun 12 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
North central Clinton County in south central Illinois...
Southern Bond County in south central Illinois...
Southwestern Fayette County in south central Illinois...
* Until noon CDT.
* At 1113 AM CDT, a severe thunderstorm was located over Reno, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Greenville and Pocahontas around 1125 AM CDT.
Other locations in the path of this severe thunderstorm include
Beaver Creek and Tamalco.
This includes Interstate 70 in Illinois between exits 36 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3863 8949 3882 8960 3885 8960 3896 8933
3878 8914 3876 8914
TIME...MOT...LOC 1613Z 324DEG 29KT 3897 8952
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB2 follow-up statements
768
WWUS53 KLSX 121639
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1139 AM CDT Sun Jun 12 2022
ILC005-027-051-121700-
/O.CON.KLSX.SV.W.0092.000000T0000Z-220612T1700Z/
Clinton IL-Bond IL-Fayette IL-
1139 AM CDT Sun Jun 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTH CENTRAL CLINTON...SOUTHEASTERN BOND AND SOUTHWESTERN FAYETTE
COUNTIES...
At 1139 AM CDT, a severe thunderstorm was located over Beaver Creek,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tamalco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3866 8941 3881 8944 3889 8925 3878 8914
3876 8914
TIME...MOT...LOC 1639Z 324DEG 29KT 3880 8936
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB647
WWUS53 KLSX 121647
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1147 AM CDT Sun Jun 12 2022
ILC005-027-051-121656-
/O.CAN.KLSX.SV.W.0092.000000T0000Z-220612T1700Z/
Clinton IL-Bond IL-Fayette IL-
1147 AM CDT Sun Jun 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLINTON...
SOUTHEASTERN BOND AND SOUTHWESTERN FAYETTE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3866 8941 3881 8944 3889 8925 3878 8914
3876 8914
TIME...MOT...LOC 1643Z 324DEG 29KT 3875 8932
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:42 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 12, 8:42 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
842 AM CDT Sun Jun 12 2022
.UPDATE...
Issued at 841 AM CDT Sun Jun 12 2022
A small complex of thunderstorms has bloomed across southeast
Nebraska early this morning in the highly moist and unstable air
across the Plains. This complex is expected to continue to grow and
organize in the 2000-3000 J/kg of MUCAPE and 35-45 kts of effective
bulk shear across the Nebraska-Kansas-Missouri corner. If this
complex is able to grow and sustain itself through the morning, it
will track eastward across the Missouri-Iowa border before shooting
south-southeast into central and eastern Missouri this afternoon and
evening. Hail and damaging winds will be the main concerns with any
storms become strong to severe. There is some uncertainty in whether
these storms will sustain themselves as they shoot south-southeast
into the forecast area. While instability, moisture, and shear are
more than sufficient for strong to severe weather development, the
building mid-level ridge could stunt necessary lift.
MRM
&&
.SHORT TERM... (Through Late Tonight)
Issued at 345 AM CDT Sun Jun 12 2022
The CWA currently remains beneath northwesterly flow aloft as the
upper-level ridge across the southwestern US begins to build into
the Midwest. Warm air advection closer to the surface has sustained
pockets of scattered showers and a brief isolated thunderstorm or
two overnight across portions of Missouri and Illinois. Poor lapse
rates over the CWA are expected to keep this convection in check
through early this morning.
Our attention then turns to a disturbance generating convection
currently over South Dakota and northern Nebraska as it rides the
periphery of the ridge into Illinois later this morning, bringing
scattered showers and thunderstorms to portions of northeastern
Missouri and Illinois. At that time, the atmosphere will be growing
increasingly unstable, with the 00Z HREF having roughly 2,000-3,000
J/kg of MUCAPE building into this portion of the CWA where
approximately 40 kts of 0-6 km bulk shear will be present. This may
lead to a strong to severe storm or two primarily capable of
damaging wind gusts and large hail during the late morning hours
primarily across west-central and south-central Illinois. With the
upper-level ridge building into the CWA this morning leading to
rising heights and warming low to mid-level temperatures, confidence
is high that the atmosphere will becoming increasingly unfavorable
for robust convection through the morning and into the afternoon,
limiting the chance of convection to the aforementioned portion of
the CWA this morning.
Low to mid-level flow will become increasingly southwesterly through
the day, advecting even warmer temperatures into the CWA. While
cloud cover from this morning's disturbance will limit heating over
northeastern Missouri and west-central Illinois, southwesterly
surface winds and 850 mb temperatures creeping into the low 20s C
will lead to surface temperatures along and south of the I-70
corridor rising into the low to mid-90s. Dew points in the mid-70s
will lead to heat index values in this portion of the CWA to reach
105, with some locations seeing values edging close to 110.
Therefore, the current heat advisory remains on track.
Tonight, the low level jet will ramp over the region, with elevated
convection expected at its nose where warm air advection is expected
to be at its strongest. This convection will likely initiate during
the late evening/early overnight hours across northeastern Missouri
southward along the Mississippi River, with the focus for convection
quickly shifting eastward primarily into our Illinois counties and
then east of the CWA. It is possible that this convection becomes
strong to severe given MUCAPE values around 4,000 J/kg and effective
shear of around 30 kts, but the greatest chance for this currently
appears to occur outside of our CWA as the nose of the jet pushes
eastward.
Elmore
.LONG TERM... (Monday through Saturday)
Issued at 345 AM CDT Sun Jun 12 2022
Confidence remains high in anomalous and impactful heat through
midweek.
On Monday, the upper-level ridge will continue to build into the
Midwest and eastern CONUS as southwesterly low to mid-level flow
increases. Within this flow, a highly anomalous air mass will advect
into the Middle Mississippi Valley, characterized by 850 mb
temperatures that only seem to be creeping up with each
initialization and are now forecast to top out around 28 degrees C.
These mid-level temperatures, which are at the maximum of the NAEFS
and EPS climatology, will correlate with surface temperatures around
100, with some locations possibly seeing values in the low 100s. Dew
points around 70 degrees area-wide, with some locations in Illinois
seeing values in the low to mid-70s, will lead to heat index values
of at least 105 area-wide. Locations where the warmest temperatures
and highest dew points overlap will see heat index values likely
around 110 and possibly even a couple degrees higher than that. Some
guidance indicates that cloud cover and outflow associated with
disturbances riding the periphery of the ridge may impact our far
northern and eastern counties, which may limit surface heating to a
degree. However, narrow ensemble spread in surface temperatures area-
wide gives me high confidence in the forecasted heat.
For Tuesday, the upper-level ridge will continue building poleward,
and its axis will shift gradually eastward, taking the temperature
maximum at 850 mb with it. This will lead to lower 850 mb
temperatures by a couple of degrees over the CWA, translating to our
surface temperatures being a degree or two cooler, primarily in our
Missouri counties. However, areas along and east of the Mississippi
River can expect similar values as will be experienced Monday.
Guidance consensus is that the plume of greater dew points will also
shift eastward, reducing our humidity somewhat. This will lead to
widespread heat index values around 105 degrees. This gradual and
subtle edging down of the heat will continue on Wednesday as the
ridge begins to break down as a trough passes through the Northern
Plains and enters the upper-Midwest.
This trough will send a cold front into the Middle Mississippi
Valley sometime late Wednesday through Friday. The trend among
ensemble guidance is to dampen the impact of the trough on the
ridge, leading to uncertainty with the timing of the front and how
quickly it will move through the region. It still appears likely
that the front will make it through the CWA sometime near the end of
the week, bumping temperatures down to just above climatological
normals. Each of the WPC ensemble clusters show the upper-level
ridge quickly building back across the central CONUS, leading to
uncertainty in how long these near-normal temperatures will last
through the weekend.
Elmore
&&
.AVIATION... (For the 12z TAFs through 12z Monday Morning)
Issued at 615 AM CDT Sun Jun 12 2022
Confidence is high in predominantly VFR flight conditions at local
terminals through the forecast period. There is a chance for
scattered showers and possible a thunderstorm across west-central
Illinois in proximity to the KUIN terminal, but confidence in
direct impacts is low at this time. There is another chance for
rain across the region tonight, but current thinking is that this
will be east of the local terminals. Winds will remain light and
generally out of the south/southwest through the day. Overnight, a
low-level jet will ramp up over the region, possibly leading to
low-level wind shear over at least some of the local terminals.
However, it is currently uncertain how strong surface winds will
be overnight, with stronger winds possibly mitigating impacts
from low-level wind shear. Given this uncertainty, I will leave it
out of the TAFs for now, but it may be added in later forecasts if
confidence increases.
Elmore
&&
.CLIMATE...
Issued at 345 AM CDT Sun Jun 12 2022
RECORD MAX TEMPERATURES (VALUE/YEAR)
SUN 6/12 MON 6/13 TUE 6/14 WED 6/15 THU 6/16
STL... 98/2016 98/1952 97/1987 101/1952 100/1952
COU... 98/1952 100/1953 99/1987 99/2016 100/1936
UIN... 102/1918 99/1921 99/1922 100/1911 102/1936
RECORD MAX MIN TEMPERATURES (VALUE/YEAR)
MON 6/13 TUE 6/14 WED 6/15 THU 6/16
STL... 80/2017 78/1981 80/2016 79/2016
COU... 75/1981 77/1981 76/2016 76/2016
UIN... 75/1981 75/1981 75/1994 78/1922
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Heat Advisory until 9 PM CDT this evening for Calhoun IL-Clinton
IL-Madison IL-Monroe IL-Randolph IL-Saint Clair-Washington
IL.
&&
WFO LSXHazardous weather outlook, Jun 12, 3:57 AM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 357 AM CDT Sun Jun 12 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-130900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 357 AM CDT Sun Jun 12 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for scattered thunderstorms across portions of the region this morning and then again overnight. A storm or two over portions of Illinois this morning may become strong to severe, with damaging wind gusts and large hail being the primary threats. Heat index values of around 105 to 110 degrees are expected today. A Heat Advisory has been issued for portions of southern Illinois, southeast Missouri, central Missouri, and east-central Missouri for late this morning through this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms across portions of the area Wednesday and Thursday. Heat index values of around 105 to 110 degrees are expected Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report occurrences of wind damage and hail to the Saint Louis National Weather Service. Elmore
In the hours before
Local storm report, Jun 12, 10:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 AM CDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL MODESTO 39.48N 89.98W
06/12/2022 E1.25 INCH MACOUPIN IL PUBLIC
TWITTER REPORT SENT AT 10:25.
&&
MCFLocal storm report, Jun 12, 10:38 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1038 AM CDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HAIL 2 NNE NILWOOD 39.42N 89.79W
06/12/2022 M1.00 INCH MACOUPIN IL BROADCAST MEDIA
PHOTO OF OBLONG QUARTER-SIZE HAIL SENT TO
MEDIA PARTNER.
&&
PFAHLERLocal storm report, Jun 12, 10:48 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND DMG 5 S STANDARD CITY 39.28N 89.79W
06/12/2022 MACOUPIN IL TRAINED SPOTTER
TREE DOWN BLOCKING ROUTE 108 ONE MILE EAST
OF STANDARD CITY RD.
&&
PFAHLERLocal storm report, Jun 12, 10:50 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL LITCHFIELD 39.18N 89.66W
06/12/2022 E1.00 INCH MONTGOMERY IL EMERGENCY MNGR
&&
PFAHLERLocal storm report, Jun 12, 10:52 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1052 AM CDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM HAIL 2 W LITCHFIELD 39.18N 89.69W
06/12/2022 M1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
PFAHLERLocal storm report, Jun 12, 10:53 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 AM CDT SUN JUN 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 5 E CARLINVILLE 39.28N 89.80W
06/12/2022 MACOUPIN IL LAW ENFORCEMENT
MACOUPIN COUNTY SHERIFFS OFFICE REPORTED
TREES DOWN EAST OF CARLINVILLE. TIME
ESTIMATED FROM RADAR.
&&
MCFThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:25 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 50 min |
| Jun 12, 10:14 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 46 min |
| Jun 12, 10:43 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 47 min |
| Jun 12, 2:52 PM CDT | Heat Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 5 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.